Jump to content

Why Did You Stop Taking Florinef?


abnel
 Share

Recommended Posts

Many member's signatures state that they used to take florinef but no longer take it.

Just wondering how long you were taking it and why you stopped, particularly if it was working for you?

How difficult was it for you to wean off?

Are you now taking something that works as well/better for you? Or are you now feeling stronger and no longer need to keep taking it?

I am on 0.1mg florinef daily and I believe it is helping some of my symptoms. I am at the cross roads where I will have to make a very difficult decision about a direction in my life, and if I take one directon, forinef will be off the cards.

Any input would be most appreciated.

Link to comment
Share on other sites

I started taking Florinef about 2 months ago...initially it seemed to help, but gave me really bad headaches. I've since seen a Dysautonomia specialist, who prescribed a beta-blocker (among other things) to stabilize the heart-rate response and took me off the Florinef. I complained about some fatigue and lower BP's...so he added Florinef back into the mix. At .025mg, much better this time around...perhaps because I'm not getting the spiking I was getting before with the compensatory HR stuff.

Link to comment
Share on other sites

Red, are you saying that with Florinef, your heart rate has calmed down just due to the expanded volume?

It seemed like it did help with my resting HR initially...and it definitely helped with my exercise stamina/HR. But, the headaches were problematic and I felt that it worsened the blood pooling a bit (abdominal region mostly). I think I was still getting some HR spikes...like hitting going from 60-90 just getting up for lunch...which were probably causing the headaches.

Link to comment
Share on other sites

I took this for about a month. I could tell no difference in actually helping me. I stopped because I was getting wild highs in my blood pressure very suddenly....up to 180/110. Not cool. I stopped and so did those episodes.

Link to comment
Share on other sites

I LOVED, LOVED, LOVED florinef. It raised my pitiful BP, lowered my HR & gave me energy. Why did I stop- my BP began to bump up too high. In retrospecr, I should have lowered my dose to 1/4 tablet....

Good stuff when you need it!!!

Link to comment
Share on other sites

I took it for about 4-6 weeks last summer and didn't notice that it helped. I did notice that when I went from .05 to .1 mg I immediately had an increase in anaphylactic symptoms - trouble breathing, weird coughing, my eyelids swelled and my eyeballs felt like exploding. It may have been a coincidence, but it didn't feel like it. I still struggle with OI a lot and play with the idea of trying it again, but haven't yet.

Link to comment
Share on other sites

Hi,

I am still on florinef at present but would happily stop taking it as its done absolutely nothing for me since taking it.

I am getting a headache everyday. Ive had two migraines in two months I average about one proper full on migraine a year (I am very lucky). My blood pooling has got worse, theres a good picture of it on my blog - one foot is blue one foot is pink! My BP isn't rising Ive spent the last weekend having to lie down as every time I sat up or turned my head I was seeing stars. I am still urinating excessively. I am disappointed to say the least.

I am on 200 micro grammes a day.

Its made no difference to my fatigue levels but then I have EDS as well so wasn't expecting miracles.

I really hoped it would help.

Rach

Link to comment
Share on other sites

worked perfectly for several years for me. Went off it for some testing and when I tried to restart, it shot my bp way too high, even on miniscule doses.

Link to comment
Share on other sites

Sarah,

I have taken Florinef for years, but recently Dr. Grubb increased my dose from 1 1/2 pills a day to 2. Now I am having problems with my eyelids and upper lip swelling. Do you think your swelling was due to the Florinef?

Link to comment
Share on other sites

Sarah,

I have taken Florinef for years, but recently Dr. Grubb increased my dose from 1 1/2 pills a day to 2. Now I am having problems with my eyelids and upper lip swelling. Do you think your swelling was due to the Florinef?

Wow. Well, it could be - it seemed that way to me. You could also just be coincidentally having symptoms of anaphylaxis but the fact that the same thing happened to both of us makes that less likely, I think. Be careful, make sure you have Benedryl close by and that the people around you know what is going on (as much as any of us know).

Link to comment
Share on other sites

I just started Florinef one a day, and the only difference I see is lowered blood pressure and headaches. I am thinking about going off of it because of the headaches. It feels like my temples are going to burst yet my blood pressure is lower then before.

Yuliya

Link to comment
Share on other sites

Sorry to hear so many of you had bad reactions to it. It seems the most common reason people go off it are increased headaches/migraines and increased blood pressure, although some of you seem to have experienced other serious complications from taking it.

Thanks very much for all of your responses.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...